Acta Mathematica

Representation theoretic rigidity in PSL (2,R)

Christopher Bishop and Tim Steger

Full-text: Open access

Note

Both authors are partially supported by the NSF

Article information

Source
Acta Math., Volume 170, Number 1 (1993), 121-149.

Dates
Received: 3 April 1990
Revised: 2 January 1992
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.acta/1485890701

Digital Object Identifier
doi:10.1007/BF02392456

Mathematical Reviews number (MathSciNet)
MR1208564

Zentralblatt MATH identifier
0785.22011

Rights
1993 © Almqvist & Wiksell

Citation

Bishop, Christopher; Steger, Tim. Representation theoretic rigidity in PSL (2,R). Acta Math. 170 (1993), no. 1, 121--149. doi:10.1007/BF02392456. https://projecteuclid.org/euclid.acta/1485890701


Export citation

References

  • Agard, S., A geometric proof of Mostow's rigidity theorem for groups of divergence type. Acta Math., 151 (1983), 231–252.
  • Alhfors, L. V., Conformal Invariants, McGraw-Hill, New York, 1973.
  • Beardon, A. F., Inequalities for certain Fuchsian groups. Acta. Math., 127 (1971), 221–258.
  • —, The Geometry of Discrete Groups. Springer-Verlag, New York, 1983.
  • Carleson, L., Selected Problems on Exceptional Sets. Van Nostrand, 1967.
  • Cowling, M. & Steger, T., Irreducbility of restrictions of unitary representations to lattices, J. Reine Angew. Math., 420 (1991), 85–98.
  • Dehn, M., Papers on Group Theory and Topology. Translated by John Stillwell. Springer-Verlag, New York, 1987.
  • Figà-Talamanca, A. & Nebbia, C., Harmonic Analysis and Representation Theory for Groups Acting on Homogeneous Trees. London Math. Soc. Lecture Note Ser., 162. Cambridge University Press, Cambridge, 1991.
  • Goodman, F., de la Harpe, P. & Jones, V., Coxeter Graphs and Towers of Algebras. MSRI Publications, 14. Springer-Verlag, New York, 1989.
  • Keen, L., Canonical polygons for finitely generated Fuchsian groups. Acta. Math., 115 (1966), 1–16.
  • Knapp, A. W., Representation Theory of Semisimple Groups. Princeton University Press, Princeton, New Jersey, 1986.
  • Kuhn, G. & Steger, T., Restrictions of the special representation of Aut (Tree3) to two cocompact subgroups. To appear in Rocky Mountain J. Math.
  • Kuusalo, T., Boundary mappings of geometric isomorphisms of Fuchsian groups. Ann. Acad. Sci. Fenn. Ser. A I, 545 (1973), 1–6.
  • Lang, S., SL2(R). Addison-Wesley, Reading, Massachusetts, 1975.
  • Lyndon, R. C. & Schupp, P. E., Combinatorial Group Theory. Springer-Verlag, New York, 1977.
  • Margulis, G. A., Non-uniform lattices in semisimple algebraic groups, in Lie Groups and Their Representations (I.M. Gelfand, ed.), Wiley, New York, 1975.
  • —, Discrete subgroups of motions of manifolds of non-positive curvature. Amer. Math. Soc. Transl., 109 (1977), 33–45.
  • Mostow, G. D., Quasiconformal mappings in n-space and the rigidity of hyperbolic space forms. Inst. Hautes Études Sci. Publ. Math., 34 (1968), 53–104.
  • —, Strong Rigidity of Locally Symmetric Spaces. Ann. of Math. Studies, 78. Princeton University Press, Princeton, New Jersey, 1973.
  • Nielsen, J., Die Isomorphismengruppe der freien Gruppen. Math. Ann, 91 (1924), 169–209.
  • —, Untersuchen zur Topologie der geschlossenen zweiseitigen Flächen, I, II, III. Acta Math., 50 (1927), 189–358; 53 (1929), 1–76; 58 (1932), 87–167.
  • Patterson, S. J., The limit set of a Fuchsian group. Acta. Math., 136 (1976), 241–273.
  • Pensavalle, C., Spherical series and generators of a free group. Preprint, Università di Sassari, 1992.
  • Prasad, G., Strong rigidity of Q-rank 1 lattices. Invent. Math., 21 (1973), 255–286.
  • Rachunathan, M. S., Discrete Subgroups of Lie Groups. Springer-Verlag, New York, 1972.
  • Selberg, A., On discontinuous groups in higher-dimensional spaces, in Contributions to Function Theory. Tata Institute, Bombay, 1960.
  • Series, C., The infinite word problem and limit sets in Fuchsian groups. Ergodic Theory Dynamical Systems, 1 (1981), 337–360.
  • Stein, E. M., Singular Integrals and Differentiability Properties of Functions. Princeton University Press, Princeton, New Jersey, 1970.
  • Sullivan, D., The density at infinity of a discrete group of hyperbolic motions. Inst. Hautes Études Sci. Publ. Math., 50 (1979), 171–202.
  • Tukia, P., A rigidity theorem for Möbius groups. Invent. Math., 97 (1989), 405–431.
  • —, Hausdorff dimension and quasisymmetric mappings. Math. Scand., 65 (1989), 152–160.
  • Zimmer, R. J., Strong rigidity for ergodic actions of semisimple Lie groups. Ann. of Math., 112 (1980), 511–529.
  • —, Argodic theory, group representations and rigidity. Bull. Amer. Math. Soc., 6 (1982), 383–416.
  • Ergodic Theory and Semisimple Groups. Birkhäuser, Boston, 1984.